MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS? ULTRA; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS? ULTRA; STENT, URETERAL
Model Number M0061921220
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: device code a0401 captures the reportable event of stent shaft break.
 
Event or Problem Description
It was reported that a polaris ultra stent was to be used in a stone procedure for the kidney.During unpacking, it was found that the stent was fractured along the shaft.The procedure was completed with another same device and there were no patient complications reported.
 
Additional Manufacturer Narrative
Block h6: device code a0401 captures the reportable event of stent shaft break.Correction to block e1;initial reporter address 1, and, initial reporter city.Upon receipt at our quality assurance laboratory, this polaris ultra ureteral stent underwent a thorough analysis.Visual inspection of the device revealed that the stent shaft was detached in two parts.The positioner was returned for analysis, however, the suture was not returned.A review of the device history record (dhr) indicated that the device met all material, assembly, and product specifications at the time of release to distribution.Based on the information available and analysis results, it is possible to conclude that this issue could be caused by operational factors, the retrieval line may be removed before placement at the physician's discretion.If the retrieval line gets entangled in the coil and is removed using excess force, the stent could get detached/separated during the preparation affecting the performance of the device.A conclusion code of adverse event related to procedure was assigned to this investigation.
 
Event or Problem Description

Brand Name
POLARIS? ULTRA
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key22249604
Report Number2124215-2025-39289
Device Sequence Number18103125
Product Code FAD
UDI-Device Identifier08714729124306
UDI-Public(01)08714729124306(17)270503(10)33961836
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K010002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0061921220
Device Catalogue NumberM0061921220
Device Lot Number0033961836
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2025
Supplement Date Received by Manufacturer07/17/2025
Initial Report FDA Received Date06/17/2025
Supplement Report FDA Received Date08/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age40 YR
Patient SexMale
Patient Weight50 KG